8 answers

The Mirena Crash..

My daughter was born in May of '09 and shortly thereafter I got the Mirena inserted. I didn't have any major issues and for the first year my periods were almost nonexistent. Cue in January '11 and my periods went nuts. I'd bleed for two weeks every month then two weeks later it would start again. Because my hormones were crazy I started having complicated migraines again, each one knocking me out for a day or more. After having 3 in a 5 day period we decided to get the Mirena taken out. Went to my doctor, it was fast and painless. I get home and I just start to feel off. I start searching for "post mirena side effects" and of course the official website has nothing substantial. Then I come across the term "the mirena crash" and there are pages and pages and pages of women detailing this crash, that to the manufacturer, is a myth. Many of the more extreme accounts I attributed to people with preexisting conditions but some of the problems really do seem to be mirena related. I feel like someone sucked the life out of my body, and I constantly feel like I'm on the brink of a migraine.. Has anyone out there had problems with this? Is there any supplement I can take to help? How long did this phase last? Any feedback will be GREATLY appreciated!

As a side note, we're going for our second, I got my mirena out a few days before I'm to ovulate.. anyone gotten pregnant the cycle after mirena?

What can I do next?

So What Happened?™

Thanks for all the responses guys! I'm starting to finally feel "normal" I had just gotten off of my period when I had the mirena taken out and was due to be ovulating on the 18th.. Then I got my period again! But this was a crazy one, one of the worst I'd ever had but it only lasted 4 days.. So now I'm confused about my ovulation schedule (do I restate my cycle based on this current period?) so I guess I have a call in to the dr maybe shell clear some of this craziness up!

Featured Answers

I felt "off" after having mine removed as well. I had all of the same issues you did, and that was why I had mine removed. I would say that I took about a month the get back to normal.

Good luck! There is an end in sight!

1 mom found this helpful

More Answers

Most birth control forms are unhealthy & cause a rack of side effects, which can vary person to person. I'm glad I didn't get the mirena. My doctor said that their office was no longer offering it when I inquired about it (right after I delivered my 2nd son), but he wouldn't say why. I bet it was because of the side effect complaints. Anyways, I've read that Flaxseed oil can really help with PMS & hormonal imbalances. You can find the good ones at most health food stores in the refrigerator section. We got a couple of different ones. One that might benefit you the most is the Organic High Lignan Flax Oil. We're currently testing it on our son to treat his severe eczema. Check it out!

1 mom found this helpful

I felt "off" after having mine removed as well. I had all of the same issues you did, and that was why I had mine removed. I would say that I took about a month the get back to normal.

Good luck! There is an end in sight!

1 mom found this helpful

First of all, Hugs! Take a deep breath. Yes, a lot of women experience a "crash"; I have seen several posts about it on here and I went through it in December. It lasted about a month. I was like the walking dead during that month! I would nap all day. Once I even fell asleep standing up while I was doing my makeup! I was on the brink of crying every day.

If you have a significant other, please tell him asap so he can step up for the time being. It was very helpful just to be able to talk about the issues I was having. Somehow it made it a little better. Go get yourself a multivitamin and some B vitamins. Make sure you are opening your curtains right in the morning, let in the light. Exercise, if you are not already doing so. All these things will help build your energy. I also cut all my caffiene and started eating very healthy- no processed foods- and I really think that helped the most. The sugar, caffiene and junk food over Christmas was really bogging me down and making me even more tired.
It seemed to me that once I took control and made a game plan, the symptoms started to get better and within a month they just went away. Good luck!

1 mom found this helpful

Three weeks after I had my Mirena taken out, I became pregnant. I hope you get to feeling better soon.

This is my experience with Mirena...

I have had mine since June 2007 and is good for 5 years. I have no plans for another baby so i plan on having another Mirena put in next summer. i have had no problems that i can relate to my Mirena. I know of several people who have one, it was recommended to me and i have recommended it to others including my sister. I have not heard of anyone having issues. My periods were a little off the first few months and then they totally stopped even my cramps stopped.
I believe that your body is probably in shock from not having the hormones that it was getting from the Mirena, i would recemmend talking to your doctor about this. Maybe you should take a low does birth control and then come off of that verse full hormones then non. Your body is probably is shock and its probably not the Mirena doing it to you. Just my opinion.
Good luck!!

This "crash" likely has to do with the sudden lack of hormones in your system and serge of other hormones.

I have a Mirena and have had no major problems, my period tapered off to non existent after I had it in for a couple of years.

I hated my Mirena and had it take out in Jan ( I had it in since July '10) - I too went through the same things your talking about - never had heard of the Mirena 'crash' until recently and it makes Sense ! not to be a downer, but mine lasted about 2 months.... just this month I've started to feel 'normal' again - whatever that may be :-) lol
I was Angry, Sad, EXHAUSTED, on edge.. Basically a huge MESS. I wasnt trying to conceive and avoided anything that could make that happen ;-) LOL~ much to DH dismay.... but another side effect I was having was that SEX was the LAST thing on my mind, thats Not like me. I've gotten some of my Mojo back - and working on it.
So you do know its only temporary and I wish you the best :-) Get working on making that baby ! Sex is the feel good drug :-) lol

I had the Mirena for a year and hated every minute of it. After I got it out I felt back to normal within days. I wouldn't call what I felt a "crash" though...it was just my body healing (acne went away, cramps gone, retained less water). I wouldn't worry too much about it....sometimes reading too much or too many horror stories make it more psychological than anything. :)

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.